Sorry that you are having problems with headaches. It sounds like you have been taking a low dose of pain meds. for a while and taking them daily. I'm in Canada and know nothing about Lortab but as dogmom said, the caffeine could definatly explain things.
I don't know how many different meds. you have tried for your headaches, how long you have had them or anything else. Do you want to reply with that?
You can run into big problems taking the meds. you have been taking like you have been taking them. Low dose pain meds. taken daily that are not dealing with the pain is not the way to go. If you haven't read up on rebound headaches or MIH, you really should do so or ask. What happens to h/a patients (and surprisingly enough it does not happen that often to other pain patients) when they take pain meds. on a daily basis is that the medication can be triggering the headache and giving you a h/a when the meds. in the body run down. They used to think that a huge percentage of us had rebounds h/a or MIH but they have adjusted that figure down quite a bit. Unfortunately, almost all h/a specialists will want their patients with a history like yours, to stop taking all analgesic medications for a period of 12 - 20 weeks (depending on the Dr.) to see if your meds. are causing your h/a. If they are, that is great and you will have to endure 2-3 weeks of bad h/a's but after that you are almost free. If not, it is a hard time but once it has been done you can move to checking for other things. There are so many meds., both preventatvie and rescue and other treatments that hopefully you won't need to take narcotics or barbituates to deal with them.
The thing I wanted to stress most is about the Fiorinal. It is one of the worst medications out there. The main indgredient is butalbital which is a barbituate. They are very addicting medications and the problems associated with this med. are enormous. If ou go to the addictions board and type in Fiorinal I'm sure you will hit many posts.
In Canada, the Canadian medical association came out a couple years ago with instructions to our Dr.'s to NOT prescribe thismedication to any new patients and to do everything that they can to get existing patients off of this medication.
People think it is a miracle drug and not only helps with their headache but gives them energy and pep and makes it so much easier to talk to people about anything and everything. Very easy to fall into the trap and take it daily (I don't understand why there are still so many Dr.'s in the U.S. Rx'ing this med..) and once you are addicted or dependant on it, it is as hard and as dangerous, or more so, than benzo's to stop taking. Going cold turkey can be fatal.
In my province Dr.'s have duplicate Rx's they have to use for strong medications like morphine and Fiorinal is on that list and must be on a special Rx.. I think in the U.S. Dr.'s can still call it in over the phone (but may be wrong!!)?
There are some people out there that have been taking it for decades (it was THE first and only medication that my Dr. R'xd for me when I started getting migraines when I was 16 years old................back in 1976). They may take it a couple times a month for bad headaches and for them, I'd hate to see them have a problem getting it Rx'd as they use it properly and have for a long time. But I sure don't think it is something that should be considered for new patients.
It comes under a few names - Fiorinal (with aspirin) and Fioricet (acet.), Esgic and a few others. It also comes like tylenol does with 8mgs., 16mgs., or 32 mgs., of codeine in it and some have caffeine and some don't.
Sorry to sound harsh but it is the one med. that I know has caused many problems for people that I know (luckily I didn't have any problems with it) and I'd urge you to do some research on it.